Posted by Kathy on May 05, 1999 at 17:40:28
In a desperate attempt to find out what caused a 2-hr episode of irregular beats and a fainting episode, I am searching the net for any information I could find.
I found an article of a woman who was taking Clindamycin orally which affected her Q wave (?) and caused her to go into ventricular tachycardia. I realized that I was using Cleocin topical lotion at the time my heart went crazy. Could there be a connection?
Also, what does a person do, after living with irregular beats for 10+ years (and used to them), but suddenly has a 2-hour episode of CONTINUOUS totally irregular beats and falls to the ground with smelling salts shoved in her face.
I've had an EKG, echocardiogram, and event monitor (no runs of irregular beats the entire month, only single PVCs)
I'm paranoid of this happening again, or worse yet, dropping over suddenly.
What is my next step after these tests revealed nothing?
Posted by CCF CARDIO MD-APS on May 07, 1999 at 11:19:09
First and foremost, make an appointment with an electrophysiologist (this is a cardiologist who specializes in heart rhythm abnormalities.) Fainting is an indication to get an EP study. PVCs and PACs DO NOT CAUSE FAINTING AND RAREL;Y IF EVER ARE CONTINUOUS FOR 2 HOURS. If in the time you are waiting for your appointment, you experience these palpitations again, by all means go the emergency room or call 911.
I hope you find this information useful. Information provided in the heart forum is for general
purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to
write back with additional questions. Good luck.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call
1-800-CCF-CARE or inquire online by using the Heart Center website at
www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that
can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.